Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 47, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Dec 17, 2000, 11:50 AM EST for 10 counties in New York; Bennington County, Windham County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 17, 2000, 11:50 AM EST (16:50 UTC)
- Expired
- Dec 17, 2000, 5:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Albany County, NY, Fulton County, NY, Hamilton County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 171651
FFWALY
NYC001-035-041-057-083-091-093-095-113-115-VTC003-025-172245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EST SUN DEC 17 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES IN NEW YORK...
ALBANY...
RENSSELAER...
SARATOGA...
SCHENECTADY...
SCHOHARIE...
WARREN...
WASHINGTON...
FULTON...
HAMILTON...
MONTGOMERY...
IN VERMONT THE FOLLOWING COUNTIES....
BENNINGTON...
WINDHAM...
* UNTIL 545 PM EST
* AT 1143 AM EST...WEATHER SERVICE DOPPLER RADAR SHOWED WIDESPREAD
VERY HEAVY RAIN AND THUNDERSTORMS. RAINFALL RATES HAVE BEEN OVER
AN INCH AN HOUR IN PLACES. MANY AREAS HAD ALREADY RECEIVED 2 INCHES
OF RAIN WITH OVER 3 INCHES IN WESTERN SCHOHARIE COUNTY.
STREET FLOODING HAS BEEN REPORTED. RIVERS AND STREAMS WILL RISE
RAPIDLY OVERFLOWING THEIR BANKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.t
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 4313 7255 4282 7260 4278 7331 4254 7347
4253 7454 4290 7469 4403 7481 4376 7350What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 10:20 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 17, 10:20 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1020 AM EST SUN DEC 17 2000
.DISC...THIS UPDATE TO RAISE MAX T/S...EXTEND FOG FOR LONGER
DURATION. TSTMS ALG NEW ENG BDR PRODUCING SIG2 RAIN. STREET FLOODG
ATTM.
ALY...NPW (WIND ADVSRY) ALL ZONES IN CWA FOR TDA.
FLOOD WATCH ALL ZONESIn the hours before
Local storm report, Dec 17, 6:22 AM EST, 5 hours 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP F 0621AM SUN DEC 17 2000 #1 0000001 000 FNBG WLSR APTS 07534 FILE 28 SP NEWBURGH NY1350300 DEC 17-00 TO APB RT 218 FROM THE T/CORNWALL TO WEST POINT IS CURRENTLY CLOSED UNTIL FURTHER NOTICE DUE TO WEATHER CONDITIONS AUTH AND SENT TPR R M GREGSON 6-20AM OPER - GREGSON,REBECCA M 0621
Local storm report, Dec 17, 10:32 AM EST, 1 hour 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP F 1031AM SUN DEC 17 2000 FULC WLSR 00069 FILE 28 ULSTER COUNTY 911 NY055013P DEC 17-00 TO WAPT AP30 THE TOWN OF GARDINER HAS DECLARED A LIMITED STATE OF EMERGENCY AS OF 0930 UNTIL FURTHER NOTICE. ALL UNNECESSARY TRAVEL IS RESTRICTED. SENT QUICK 1031 AUTH ARTHUR R. SNYDER, EMERG. MGT. DIRECTOR OPER - QUICK,STEPHEN D 1030
Local storm report, Dec 17, 10:34 AM EST, 1 hour 16 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
1033AM SUN DEC 17 2000
KCSO WLSR QTRF QHQT APTS WAPT
03461 FILE 28 COLUMBIA CO SO NY0100000 DEC 17-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED: COLUMBIA COUNTY
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
(X) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
(X) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: NYS RTE 9G AND ROUND TOP RD
DATE AND TIME CONDITION STARTED: DEC 17TH-00 AT 10:28 AM
NEAREST TOWN/CITY: GERMANTOWN NY
REMARKS: NO UNNESSARY TRAVEL - 30 MPH ON ALL ROADS IN THE GERMANTOWN AREA
AUTH PHONE : 518 828-3344
AUTH DEP EC PORRECA
OPER - PORRECA,EDWARD C 1032Local storm report, Dec 17, 10:54 AM EST, 56 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP F 1053AM SUN DEC 17 2000 1 0000001 000 FKIN WLSR APTS 04634 FILE 28 SP KINGSTON NY1550200 DEC 17-00 TO NATIONAL WEATHER SERVICE ROAD CONDITION REPORT FOR DATE: 12/17/00 TIME: 10:00AM COUNTY(S) AFFECTED: ULSTER COUNTY HIGHWAY(S) AFFECTED: ST-32 & ST-213 INTERSECTION (TOWN OF ROSENDALE) CONDITION(S): ROADS CLOSED DUE TO FLOODING ANTICIPATED RETURN TO NORMAL CONDITION: PENDING WEATHER DEVELOPMENT SUGGESTED ALTERNATE ROUTE(S): CREEKLOCKS RD TO LEFEVRE FALLS RD TO ST-32 AUTH OFFICER ROBERT D FISCHER T/ROSENDALE PD SENT GRBIC 10-53AM AUTH OPER - GRBIC,GEORGE V 1052
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:50 AM EST | Flash Flood Warning | ALY | Columbia, Dutchess | 6 hr |
| Dec 17, 9:59 AM EST | Flash Flood Warning | ALY | Columbia, Dutchess | 6 hr |
| Dec 17, 10:33 AM EST | Flash Flood Warning | ALY | Greene, Ulster | 6 hr |
| Dec 17, 3:55 PM EST | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Flash Flood Warnings in Vermont, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.